MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Codes Component Missing (2306); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the sealed packaging was open and during assembly the packaging that normally contains the ar40e model intraocular lens (iol) was loose inside the outer packaging (larger) and there was no iol corresponding to the box.The procedure was completed successfully using a non-johnson & johnson surgical vision iol that was implanted into the patient¿s ocular sinister (left eye) however, there was a delay to obtain another back-up lens.It was confirmed that additional steps were necessary as a consequence of the surgery's delay.Patient outcome post-procedure was reported as excellent.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted, therefore not explanted.Section e-1 reporter telephone number: (b)(6).Field only accepts the us phone number format.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: no suspect product was received; however, a photo was provided by the customer.The customer provided photo was evaluated.The photo shows the suspect lens case on a table.The lens holder can be observed to be loose from the case, and with no iol observed to be inside.Due to no product being received, no further evaluation could be performed, and no further issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up, additional information was received stating the daisy wheel was received loose from the case.When it was removed from the sterile packaging, the support that the lens came with was loose from the case and without the lens inside the support.No further information is available.Section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 25-mar-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the daisy wheel was received inside the original folding carton.No lens was received.Visual inspection was performed on the received product.The daisy wheel was received with the lens holder detached.Due to the returned condition of the daisy wheel, no further evaluation could be performed.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18336310
Report Number3012236936-2023-03178
Device Sequence Number6740338
Product Code HQL
UDI-Device Identifier05050474502086
UDI-Public(01)05050474502086(17)280316
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer02/08/2024
04/09/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date02/15/2024
05/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient RaceWhite